Document Open Access Logo

An Approximation Algorithm for l_infinity Fitting Robinson Structures to Distances

Authors Victor Chepoi, Morgan Seston



PDF
Thumbnail PDF

File

LIPIcs.STACS.2009.1816.pdf
  • Filesize: 230 kB
  • 12 pages

Document Identifiers

Author Details

Victor Chepoi
Morgan Seston

Cite AsGet BibTex

Victor Chepoi and Morgan Seston. An Approximation Algorithm for l_infinity Fitting Robinson Structures to Distances. In 26th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 3, pp. 265-276, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2009)
https://doi.org/10.4230/LIPIcs.STACS.2009.1816

Abstract

In this paper, we present a factor 16 approximation algorithm for the following NP-hard distance fitting problem: given a finite set $X$ and a distance $d$ on $X$, find a Robinsonian distance $d_R$ on $X$ minimizing the $l_{\infty}$-error $||d-d_R||_{\infty}=\mbox{max}_{x,y\in X}\{ |d(x,y)-d_R(x,y)|\}.$ A distance $d_R$ on a finite set $X$ is Robinsonian if its matrix can be symmetrically permuted so that its elements do not decrease when moving away from the main diagonalalong any row or column. Robinsonian distances generalize ultrametrics, line distances and occur in the seriation problems and in classification.
Keywords
  • Robinsonian dissimilarity
  • Approximation algorithm
  • Fitting problem

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail